Alert archive / Florida / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Tampa Bay, FL

January 23, 2014Hillsborough County, Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at Jan 23, 2014, 10:28 AM EST for Hillsborough County, Polk County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 10:28 AM EST (15:28 UTC)
Expired
Jan 23, 2014, 1:06 PM EST
In force
3 hr
Issued by
NWS Tampa Bay, FL

Counties Hillsborough County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 45 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1905 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WWUS82 KTBW 231528
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1028 AM EST THU JAN 23 2014

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR LOW
RELATIVE HUMIDITIES...ERC VALUES ABOVE 27...AND SUSTAINED WINDS
GREATER THAN 15 MPH...

.ERC VALUES ABOVE 27...LOW RELATIVE HUMIDITIES...AND WINDS GREATER
THAN 15 MPH ARE POSSIBLE THIS MORNING AND AFTERNOON ACROSS MUCH
OF HILLSBOROUGH AND POLK COUNTIES.

FLZ052-151-251-232200-
/O.NEW.KTBW.FW.W.0002.140123T1528Z-140123T2200Z/
POLK-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
1028 AM EST THU JAN 23 2014

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR LOW
RELATIVE HUMIDITIES...ERC VALUES ABOVE 27...AND SUSTAINED WINDS
GREATER THAN 15 MPH...

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.

* AFFECTED AREA...POLK...COASTAL HILLSBOROUGH...INLAND 
  HILLSBOROUGH. 

* WIND...SUSTAINED WINDS UP TO 17 MPH WITH HIGHER GUSTS.

* HUMIDITY...EXTENDED DURATIONS BELOW 35 PERCENT.

* ERC...VALUES OF 27 OR ABOVE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

RAG
1 follow-up statement
143 
WWUS82 KTBW 231806
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
106 PM EST THU JAN 23 2014

...RED FLAG WARNING IS CANCELLED FOR HILLSBOROUGH AND POLK
COUNTIES...

.WINDS HAVE DIMINISHED BELOW 15 MPH THIS AFTERNOON.

FLZ052-151-251-231915-
/O.CAN.KTBW.FW.W.0002.000000T0000Z-140123T2200Z/
POLK-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
106 PM EST THU JAN 23 2014

...RED FLAG WARNING IS CANCELLED FOR HILLSBOROUGH AND POLK
COUNTIES...

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS CANCELLED THE RED FLAG
WARNING.

SUSTAINED WINDS HAVE DIMINISHED BELOW 15 MPH...BUT ERC VALUES IN
THESE COUNTIES REMAIN AT 27 OR ABOVE AND RELATIVE HUMIDITIES
REMAIN WELL BELOW 35 PERCENT.

$$

RAG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 23, 10:03 AM EST, 25 minutes earlier.

Area forecast discussion, Jan 23, 10:03 AM EST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1003 AM EST THU JAN 23 2014

...ANOTHER FREEZE POSSIBLE IN THE NATURE COAST TONIGHT...

.UPDATE...
A RIDGE OF HIGH PRESSURE CONTINUES TO HOLD OVER THE PENINSULA OF
FLORIDA THIS MORNING AS THE NEXT COLD FRONT ADVANCES THROUGH THE
SOUTHEASTERN UNITED STATES. TEMPERATURES HAVE RISEN ABOVE FREEZING
ACROSS THE AREA...WITH MOST PLACES NOW SOLIDLY IN THE 40S. HAVE
ALLOWED THE FREEZE WARNING...HARD FREEZE WARNING...AND FROST
ADVISORY TO EXPIRE THIS MORNING. THE FREEZE WATCH FOR PORTIONS OF
THE NATURE COAST CONTINUES AND WILL BE EXAMINED WITH THE COMING
FORECAST ISSUANCE THIS AFTERNOON. CLEAR SKIES WILL ALLOW THE AREA
TO WARM TO FORECASTED HIGHS LATER THIS AFTERNOON.
OTHERWISE...ZONES HAVE BEEN SENT TO UPDATE HEADLINES.

&&

.AVIATION...
VFR THROUGH THE PERIOD. NORTHEASTERLY WINDS WILL SHIFT NORTHERLY
TO NORTHWESTERLY THIS AFTERNOON. NORTHEASTERLY WINDS WILL RETURN
OVERNIGHT.

&&

.MARINE...CONDITIONS WILL DETERIORATE BEHIND THE FRONT TONIGHT
INTO TOMORROW. NOT MUCH CHANGE WITH THIS FORECAST
ISSUANCE...THOUGH A SMALL CRAFT ADVISORY FOR LATE TONIGHT COULD BE
NECESSARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  62  38  56  39 /   0   0  10  10
FMY  67  42  65  44 /   0   0  10  10
GIF  62  38  56  39 /   0   0  10  10
SRQ  63  40  60  41 /   0   0  10  10
BKV  60  31  54  31 /   0   0  10  10
SPG  60  44  55  46 /   0   0  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     COASTAL CITRUS-COASTAL HERNANDO-COASTAL LEVY-INLAND
     CITRUS-INLAND HERNANDO-INLAND LEVY-SUMTER.

GULF WATERS...NONE.
&&

UPDATE/MARINE/FIRE WEATHER...02/GARCIA
AVIATION...57/MCMICHAEL
DATA COLLECTION...74/WYNN
Hazardous weather outlook, Jan 23, 5:30 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EST THU JAN 23 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-241030-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
530 AM EST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

FROST AND FREEZING TEMPERATURES THIS MORNING WILL QUICKLY VANISH
AFTER SUNRISE.

ANOTHER COLD FRONT WILL BRING GUSTY WINDS AND FREEZING
TEMPERATURES TO PORTIONS OF OUR AREA TONIGHT. THE MOST LIKELY
LOCATIONS TO SEE 2 OR MORE HOURS OF TEMPERATURES AT OR BELOW
FREEZING ARE FROM HERNANDO COUNTY NORTHWARD.

GUSTY NORTHERLY WINDS WILL BRING LOW WIND CHILL TEMPERATURES TO
THE REGION TONIGHT AND EARLY FRIDAY.

...WIND AND SEA IMPACT...
NORTHERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS CREATING
HAZARDOUS CONDITIONS FOR SMALL CRAFT ON THE GULF AND IN TAMPA BAY
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...EXCESSIVE COLD IMPACT...
ANOTHER ROUND OF TEMPERATURES BELOW FREEZING IS POSSIBLE FOR THE
NATURE COAST FRIDAY NIGHT INTO EARLY SATURDAY MORNING.

...WIND AND SEA IMPACT...
GUSTY WINDS AND ROUGH SEAS WILL CONTINUE ON FRIDAY THEN BEGIN TO
DIMINISH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 2:51 PM ESTWind Chill AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more19 hr
Jan 23, 2:59 PM ESTFreeze WatchTBWCitrus, Hernando, Sumter24 hr
Jan 23, 2:59 PM ESTFreeze WarningTBWCitrus, Hernando, Levy, Sumter14 hr
Jan 23, 2:59 PM ESTHard Freeze WatchTBWLevy24 hr
Jan 23, 3:59 PM ESTSmall Craft AdvisoryTBW21 hr

Nearby

Red Flag Warnings in Florida, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.